Bilirubin more than 80 mmol/l - what shall I do?
Jan 7, 2009
Dear doctors, I have been on combivir, reyataz and norvir scheme for 1,5 already. my viral load is undetectable, CD count is 680. No signs of liver damage, but always very high levels of total bilirubin (80-100), direct (15-20). Shall I change my meds because of this? Is it dangerous to have such high levels of bilirubin - is it toxic? Thank you!
Response from Dr. Henry
High bilirubin levels (mostly indirect) is seen in < 5-7% of patients taking atazanavir and if persistent/severe (such as visible jaundice) then a switch to one of many alternative regimens is considered (such as boosted lopianvir, darunavir, fosamprenavir, efavirenz, or raltegarvir). Usually the problem is mostly cosmetic with no evidence of actual liver damage. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Should I Wait To Take An Hiv Test After Being Raped?
- Does Black People Have Hiv More Often Than White People?
- If A Man Is Infected With Hiv Can He Pass It On To His Unborn Child?
- Will Kissing Someone Who Has Chlamydia Infect Me?
- Will Baking Soda Help With Herpes?
- Why Do I Always Have Bacterial Vaginosis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.